Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 69, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 23, 2014, 12:52 AM EDT for Van Buren County, Michigan. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2014, 12:52 AM EDT (04:52 UTC)
- Expired
- Jul 23, 2014, 1:08 AM EDT
- In force
- 16 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 80 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 4.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 722 J/kg
- Mixed-layer CIN
- -344 J/kg
- Mixed-layer LCL
- 1544 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
713 WUUS53 KGRR 230452 SVRGRR MIC159-230530- /O.NEW.KGRR.SV.W.0069.140723T0452Z-140723T0530Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1252 AM EDT WED JUL 23 2014 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN VAN BUREN COUNTY IN SOUTHWEST MICHIGAN... * UNTIL 130 AM EDT * AT 1249 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DECATUR... AND MOVING EAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... DECATUR... PAW PAW... PORTER TWP... LAWTON... GLENDALE... MATTAWAN... HAMILTON TWP... ARMSTRONG CORNERS... ALMENA... TEAPOT DOME... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4232 8596 4232 8578 4208 8577 4207 8608 TIME...MOT...LOC 0452Z 284DEG 22KT 4208 8594 HAIL...0.75IN WIND...60MPH $$ 93
1 follow-up statement
890 WWUS53 KGRR 230508 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 108 AM EDT WED JUL 23 2014 MIC159-230519- /O.CAN.KGRR.SV.W.0069.000000T0000Z-140723T0530Z/ VAN BUREN MI- 108 AM EDT WED JUL 23 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VAN BUREN COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 4232 8596 4232 8578 4208 8577 4207 8608 TIME...MOT...LOC 0509Z 284DEG 22KT 4205 8580 $$ 93
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 12:01 AM EDT, 51 minutes earlier.
Area forecast discussion, Jul 23, 12:01 AM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1201 AM EDT WED JUL 23 2014
LATEST UPDATE...
AVIATION
.SYNOPSIS...
ISSUED AT 327 PM EDT TUE JUL 22 2014
A FRONTAL SYSTEM WILL PUSH THROUGH THE AREA THIS EVENING AND DURING
THE EARLY OVERNIGHT HOURS TONIGHT. THIS WILL BRING A GOOD THREAT OF
SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD BECOME SEVERE. THE
BEST CHANCE FOR SEVERE WEATHER WILL BE ALONG AND WEST OF U.S.-131.
SHOWERS AND STORMS WILL HAVE MOVED OUT OF THE AREA BY DAYBREAK
WEDNESDAY MORNING AND CLOUDS WILL CLEAR OUT. MUCH COOLER AIR WILL
MOVE IN FOR THE SECOND HALF OF THE WORK WEEK ALONG WITH DRIER
CONDITIONS. THE NEXT CHANCE FOR RAIN WILL COME THIS WEEKEND WITH THE
NEXT SYSTEM EXPECTED TO AFFECT THE AREA.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 327 PM EDT TUE JUL 22 2014
THE MAIN CONCERN IN THE SHORT TERM REMAINS FOCUSED ON THE CONVECTION
EXPECTED THIS EVENING INTO THE EARLY OVERNIGHT PERIOD.
NO CHANGES TO THE THINKING OF POSSIBLE SEVERE WEATHER THIS EVENING.
DIURNAL INSTABILITY IS BUILDING THIS AFTERNOON WITH ML CAPES AROUND
OR OVER 1000 J/KG AS OF 18Z THIS AFTERNOON. WE CONTINUE TO EXPECT
HOWEVER THAT A STRONG CAP AROUND 800-850 MB WILL HOLD OFF CONVECTION
THROUGH AT LEAST MID AFTERNOON...EVEN AS MOISTURE TRANSPORT RAMPS UP
OVER THE AREA. ALSO LIMITING CONVECTION CHCS THIS AFTERNOON IS
MESOSCALE RIDGING JUST DOWNWIND OF LAKE MICHIGAN.
WE WILL BE WAITING FOR CONVECTION TO FIRE AHEAD OF THE SFC FRONT NOW
MOVING INTO ERN UPPER MI AND THE GREEN BAY AREA AS EVIDENCED BY THE
ENHANCED AREA OF CU PER VIS SATELLITE IMAGERY. IT IS NEAR THE FRONT
THAT THE CAP ERODES AND THE LEADING EDGE OF THE BEST INSTABILITY
ACROSS WI MOVES IN ACROSS WRN MI THIS EVENING. WE WILL BE LOOKING AT
1500-2000 J/KG OF ML CAPE TO BE IN PLACE /HIGHEST WEST OF U.S.-131/
AS THE FRONT...AND A SHORT WAVE MOVING TOWARD THE AREA FROM SW MN
MOVES IN. THIS INSTABILITY WILL BE AN ELEVATED MIXED LAYER BASED A
LITTLE BIT ABOVE OF THE SFC. THIS SCENARIO MEANS THAT EVEN AS WE
COOL OFF RIGHT AT THE SFC SOME TONIGHT AFTER SUNSET...THE
INSTABILITY WILL REMAIN ALOFT. IT ALSO MEANS THAT LAKE MICHIGAN
SHOULD NOT HAVE AS MUCH OF AN INFLUENCE AS IF CONVECTION WAS PURELY
SFC BASED.
SEVERE WEATHER REMAINS A DISTINCT POSSIBILITY THIS EVENING. THE
FRONTAL PASSAGE...SHORT WAVE APPROACHING...AND ELEVATED INSTABILITY
ALL SEEM TO COINCIDE WITH SOME DECENT DEEP LAYER AND LOW LEVEL SHEAR
THIS EVENING. DEEP LAYER SHEAR VALUES ARE AROUND 25-35 KNOTS...AND
0-3KM SHEAR VALUES OF 20-30 KNOTS ARE PRESENT WITH THE LLJ
AROUND...WOULD BE SUFFICIENT FOR AN ORGANIZED WIND THREAT. LARGE
HAIL WILL BE POSSIBLE WITH FAIRLY HEALTHY CAPE IN THE -10 TO -30C
LAYER. WE CONTINUE TO THINK AN ISOLATED TORNADO THREAT EXISTS WITH
0-1KM SHEAR VALES OF 20-25 KNOTS AND 0-1KM HELICITY VALUES OF AROUND
100-150 M2/S2. LOW INVERSION HEIGHTS WILL ALLOW STRONGER CONVECTIVE
WINDS TO HAVE A BETTER CHANCE TO REACH THE SFC. HEAVY DOWNPOURS WILL
ALSO BE A THREAT WITH HIGH PWATS IN PLACE.
THE SEVERE THREAT LOOKS TO DIMINISH BY 06Z AS THE LLJ MOVES EAST OF
THE AREA. INSTABILITY DIMINISHES WITH THE MOISTURE TRANSPORT MOVING
OUT AND AS THE FRONT MOVES THROUGH. WE SHOULD SEE ALL PCPN END BY
09-12Z WED AS THE SHORT WAVE PUSHES THROUGH.
THE REMAINDER OF THE SHORT TERM THROUGH THU NIGHT THEN LOOKS TO BE
QUIET AND RELATIVELY COOL. WE WILL SEE A SHORT WAVE DROP THROUGH IN
THE NW FLOW ALOFT ON WED NIGHT. THIS WAVE WILL HAVE NO MOISTURE TO
WORK WITH WITH A DRY NRLY LOW LEVEL FLOW IN PLACE AND BROAD SCALE
SUBSIDENCE IN PLACE BEING DOWNWIND OF THE LONG WAVE RIDGE. TEMPS ON
WED AND THU WILL GENERALLY BE IN THE MID TO UPPER 70S WITH H850
TEMPS AROUND 9-12C.
.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 327 PM EDT TUE JUL 22 2014
TIMING OF CHANCES FOR RAIN (SHOWERS AND STORMS) THIS WEEKEND IS THE
MAIN CHALLENGE IN THE LONG TERM PERIOD. THE UPPER PATTERN SWITCHES
FROM SOMEWHAT OF A FLAT WEST-NORTHWEST FLOW ON FRIDAY TO A DEEP
UPPER TROUGH OVER THE EASTERN HALF OF THE COUNTRY BY NEXT TUESDAY.
DETAILS IN HOW WE GET FROM THE WEST-NORTHWEST FLOW TO THE DEEP UPPER
TROUGH ARE WHERE THE ISSUES LIE WITH THIS FORECAST.
THE DIFFERENCES PERTAIN TO THE LEAD SHORTWAVE THAT DIGS INTO THE
GREAT LAKES AND AIDES IN DEEPENING THE UPPER TROUGH. THE GFS IS
QUICKER BRINGING THE SHORTWAVE IN SATURDAY...WHERE AS THE ECMWF
HOLDS THE LEAD WAVE OFF UNTIL SUNDAY NIGHT. BOTH MODELS GET TO THE
SAME POINT BY TUESDAY...BUT THE WEEKEND DETAILS ARE WHAT IS IN
QUESTION. CONFIDENCE IS A BIT LOWER DUE TO THE DISCREPANCIES IN
MODELS. TEND TO FAVOR THE SLOWER ECMWF PROGRESSION...BUT NOT CERTAIN
IN THIS EVOLUTION. THE LEAD WAVE THAT DEEPENS THE UPPER TROUGH IS
CURRENTLY SEEN SPINNING OVER THE BRITISH COLUMBIA COAST. AT THIS
POINT IT IS ALMOST STATIONARY.
AS FOR THE DETAILS HAVE CHANCE POPS IN PLACE OVER THE WEEKEND TO
TAKE A MIDDLE ROAD BETWEEN THE WETTER/QUICKER GFS AND THE
SLOWER/DRIER ECMWF. THE PATTERN LOOKS SHOWERY INTO EARLY NEXT WEEK
AS THE UPPER TROUGH SETTLES IN. HIGHS AROUND 80 THIS
WEEKEND...SLIDING BACK INTO THE 70S FOR EARLY NEXT WEEK.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1200 AM EDT WED JUL 23 2014
FOR THE 06Z FCSTS...THE SHOWERS AND STORMS SHOULD HAVE EXITED THE
AREA TO THE SOUTH BY 06Z. A VFR CIG FROM 3500-7000 FT IS HANGING
AROUND BEHIND THE PCPN. WE ARE THEN WATCHING AN AREA OF MVFR CIGS
ACROSS NRN LOWER THAT LOOKS TO DROP DOWN INTO THE AREA EXCEPT KMKG
LATE TONIGHT AND JUST AFTER DAYBREAK. THIS WILL BRING THE
POTENTIAL FOR SOME CIGS AROUND 1500 FT WITH SOME LIGHT HZ/BR. THIS
WILL THEN LIFT OUT INTO A CUMULUS/STRATOCUMULUS CIG AROUND 4K FT
OR SO FOR THE DAY ON WED. THIS WILL DISSIPATE TOWARD 00Z THU.
&&
.MARINE...
ISSUED AT 327 PM EDT TUE JUL 22 2014
AS EXPECTED...WAVES CONTINUE TO RAMP UP. THE LUDINGTON BUOY IS NOW
AT 5.2 FEET WITH STIFF SOUTH WINDS. PORT SHELDON IS AT 3.3 FEET.
SO...THE ONGOING SOUTH FLOW EVENT LOOKS TO BE HANDLED WELL BY THE
CURRENT HEADLINES (SMALL CRAFT/BEACH HAZARDS IN EFFECT) NORTHERN 3
ZONES.
THE FLOW WEAKENS BRIEFLY TONIGHT...BEFORE SWITCHING NORTH AND
RAMPING UP ONCE AGAIN. HAVE ALL AREAS COVERED BY A SCA/BHS LATE
TONIGHT AND WEDNESDAY. EXPECTING WAVES PUSHING INTO THE 4-7 FOOT
RANGE IN THE SOUTHERN ZONES IN A LONG NORTHERLY FETCH.
IN TERMS OF BEACH IMPACT TODAY/S EVENT IN THE NORTH HALF OF THE
MARINE AREA MAY BE THE HIGHER THREAT GIVEN THE WARM TEMPS...AND
THEREFORE A LARGER BEACH POPULATION. TOMORROW/S WAVES WILL BE
BIGGER BUT THE IMPACT MAY BE MITIGATED BY COOLER BEACH AIR
TEMPERATURES...RESULTING IN LESS FOLKS ON THE BEACH AND IN THE
WATER.
&&
.HYDROLOGY...
ISSUED AT 327 PM EDT TUE JUL 22 2014
STILL EXPECTING A FAIRLY QUICK PROGRESSION OF THE CONVECTION INTO
LATE TONIGHT/EARLY WEDNESDAY. AS SUCH...RAINFALL AMOUNTS SHOULD NOT
GET OUT OF HAND (PRECLUDING A FLOOD THREAT) BUT STILL WITH PW VALUES
REACHING THE 1.75"-2.00" RANGE THERE COULD BE HEAVY DOWNPOURS AND
LOCALIZED PONDING ON ROADS IN THE HEAVIEST STORMS. OVERALL AMOUNTS
SHOULD BE A QUARTER TO HALF INCH WITH HEAVIER STORMS PRODUCING
LOCALLY MORE THAN THAT. WITH RESPECT TO AREA RIVERS AND
STREAMS...WOULD NOT EXPECT ANY SIGNIFICANT RISES TO OCCUR WITH THIS
ACTIVITY. RIVERS ARE ALL WELL WITHIN BANKS AND IT IS UNLIKELY THAT
ANY WOULD GET CLOSE TO BANKFULL WITH THIS TYPE OF SETUP.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT THROUGH THURSDAY MORNING FOR MIZ056-064-
071.
BEACH HAZARDS STATEMENT THROUGH LATE WEDNESDAY NIGHT FOR MIZ037-
043-050.
LM...SMALL CRAFT ADVISORY UNTIL 2 AM EDT THURSDAY FOR LMZ847>849.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT THURSDAY FOR LMZ844>846.
&&
SYNOPSIS...NJJ
SHORT TERM...NJJ
LONG TERM...DUKE
AVIATION...NJJ
HYDROLOGY...HOVING
MARINE...DUKEHazardous weather outlook, Jul 22, 3:29 PM EDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 329 PM EDT TUE JUL 22 2014 MIZ037>040-043>046-050>052-056>059-064>067-071>074-230800- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 329 PM EDT TUE JUL 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF SCATTERED THUNDERSTORMS WILL MOVE THROUGH THE AREA FROM NORTHWEST TO SOUTHEAST BETWEEN 5 PM AND 1 AM. SOME OF THE STORMS COULD BE STRONG TO SEVERE WITH DAMAGING WINDS...LARGE HAIL...HEAVY DOWNPOURS AND DANGEROUS LIGHTNING. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. THE BEST CHANCE FOR SEVERE STORMS WILL BE WEST OF HIGHWAY 131 INCLUDING MUSKEGON...HOLLAND AND SOUTH HAVEN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. LMZ844>849-230800- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 329 PM EDT TUE JUL 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT WINDS AND WAVES WILL BE HAZARDOUS TO BOATERS AND SWIMMERS NORTH OF GRAND HAVEN FROM LATE MORNING THROUGH THIS EVENING. A LINE OF SCATTERED THUNDERSTORMS WILL MOVE SOUTH THROUGH LAKE MICHIGAN BETWEEN 5 PM AND 1 AM. SOME OF THE STORMS COULD BE STRONG TO SEVERE WITH WIND GUSTS OVER 50 KNOTS...LARGE HAIL...AND DANGEROUS LIGHTNING...PARTICULARLY SOUTH OF PENTWATER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS WINDS AND WAVES ARE LIKELY OVER THE ENTIRE NEARSHORE AREA ON WEDNESDAY DUE TO STRONG NORTHERLY WINDS. THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. MEADE NJJ
In the hours before
Local storm report, Jul 22, 11:24 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1124 PM EDT TUE JUL 22 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 PM HAIL 1 WNW HOLLAND 42.78N 86.12W
07/22/2014 M0.75 INCH OTTAWA MI PUBLIC
PENNY SIZE HAIL
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMLocal storm report, Jul 22, 11:32 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1132 PM EDT TUE JUL 22 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 PM HAIL MACATAWA 42.77N 86.21W
07/22/2014 M0.50 INCH OTTAWA MI PUBLIC
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMSpecial weather statement, Jul 22, 11:34 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1134 PM EDT TUE JUL 22 2014
MIZ071-072-230500-
KALAMAZOO-VAN BUREN-
1134 PM EDT TUE JUL 22 2014
...SIGNIFICANT WEATHER ADVISORY...
AT 1131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTH HAVEN TO GRAND
JUNCTION TO 20 MILES NORTH OF ALAMO...MOVING SOUTHEAST AT 35 MPH.
PEA SIZE HAIL...WIND GUSTS GREATER THAN 40 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
* THUNDERSTORMS WILL BE NEAR...
SOUTH HAVEN BY 1145 PM EDT...
KALAMAZOO BY 1210 AM EDT...
BANGOR BY MIDNIGHT EDT...
RICHLAND BY 1210 AM EDT...
PAW PAW BY 1215 AM EDT...
DECATUR BY 1225 AM EDT...
SCHOOLCRAFT BY 1235 AM EDT...
LACOTA BY 1145 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
&&
LAT...LON 4207 8622 4224 8622 4225 8636 4242 8628
4242 8530 4207 8529
TIME...MOT...LOC 0334Z 314DEG 32KT 4247 8639 4250 8599
4264 8564
MJSLocal storm report, Jul 22, 11:48 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1148 PM EDT TUE JUL 22 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 PM TSTM WND DMG 3 SSW BAUER 42.89N 85.92W
07/22/2014 OTTAWA MI COUNTY OFFICIAL
NUMEROUS REPORTS OF TREES DOWN ACROSS
SOUTHERN OTTAWA COUNTY...ONE OF WHICH WAS A
TREE BLOCKING THE ROAD AT PORT SHELDON ST.
AND 56TH AVE.
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMLocal storm report, Jul 23, 12:01 AM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1201 AM EDT WED JUL 23 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 PM TSTM WND DMG 1 S BURNIPS 42.72N 85.84W
07/22/2014 ALLEGAN MI COUNTY OFFICIAL
TREE DOWN AT 142ND AVE AND 30TH ST. IN SALEM
TWP. ALSO A REPORTS OF A TREE DOWN AT 144TH
AND 30TH ST. AS WELL AS AT 120TH AND 30TH IN
ALLEGAN TWP.
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMLocal storm report, Jul 23, 12:27 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1227 AM EDT WED JUL 23 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 PM TSTM WND GST 5 E CASTLE PARK 42.74N 86.11W
07/22/2014 M45 MPH ALLEGAN MI ASOS
ASOS STATION W MICH REGIONAL ARPT /BIV/
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:02 PM EDT | Special Marine Warning | GRR | 88 min | |
| Jul 22, 8:31 PM EDT | Severe Thunderstorm Warning | GRR | Oceana | 68 min |
| Jul 22, 9:04 PM EDT | Severe Thunderstorm Warning | GRR | Muskegon | 86 min |
| Jul 22, 9:06 PM EDT | Special Marine Warning | GRR | 84 min | |
| Jul 22, 9:26 PM EDT | Special Weather Statement | GRR | Newaygo | 64 min |
| Jul 22, 9:37 PM EDT | Areal Flood Advisory | GRR | Muskegon, Oceana | 6 hr |
| Jul 22, 9:50 PM EDT | Special Marine Warning | GRR | 85 min | |
| Jul 22, 10:01 PM EDT | Special Weather Statement | GRR | Kent, Ottawa | 89 min |
| Jul 22, 10:42 PM EDT | Special Weather Statement | GRR | Allegan | 2 hr |
| Jul 22, 10:46 PM EDT | Areal Flood Advisory | GRR | Ottawa | 6 hr |
| Jul 22, 10:48 PM EDT | Special Marine Warning | GRR | 87 min | |
| Jul 22, 11:06 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Ottawa | 84 min |
| Jul 22, 11:34 PM EDT | Special Weather Statement | GRR | Kalamazoo, Van Buren | 86 min |
| Jul 22, 11:36 PM EDT | Special Marine Warning | GRR | 84 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.